Doctor insights on:
Last night I took a generic brand of zyrtek. Which contains Cetrizine, Hydrochloride & Antihistamine. May I still take Dayquil this morning?
Yes: Should be no problem. Make sure you take an appropriate dose. If you are small hdlg the dose is indicated ...Read more
Is it ok to take zyrtec (cetirizine) (antihistamine for allergies) and dayquil (cold/flu medicine) together?
Depends: If you are taking plain zyrtec (cetirizine) (antihistamine only) you can take dayquil, but you should not take nyquil which also contains an antihistamine. Zyrtec (cetirizine) d contains a decongestant and antihistamine so it should not be mixed with other meds such as dayquil. It is always important to read the ingredient labels of any over the counter medicines as many medicine contain the same or similar ingredients. ...Read more
My friend mixed 10 mucenex with Benadryl (diphenhydramine) and dayquil and a little bit of liquid mucenex. Is she going to die?
I took Vicks Dayquil severe cold and flu (has decongestant) less than two hours ago, is it safe for me to take two Benadryl (diphenhydramine) now before I go to bed?
Yes: Sorry I didn't see this 10 hrs ago which is presumably when you went to bed. Yes, they will not interfere with each other. ...Read more
Is it safe to take dayquil for cold and benadryl (diphenhydramine) for allergy at the same time? I'm also on doxycycline for acne. Thank you!
Started fridat with sore throat and no voice now coughing every minute and mucus. Cough syrup/dayquil/benadryl isn't helping. Why? What to do?
I woke up with a sore throat and congestion. My face feels puffy and my tonsils are really sore. Can I take a Benadryl and Dayquil pack from over the?
Yes: So long as you have no allergies to the ingredients you can use any over the counter medication for sinus allergies/cold. ...Read more
Is it bad to take an antihistamine during a cold, i.e. does suppressing mucus make the cold last longer?
No value: Antihistamines have no value in the treatment of viral illnesses. ...Read more
Older ones do:
First generation antihistamines (benadryl, clor-pheramine, atarax) cross the blood brain barrier and cause lethargy.
Second generation (allegra, claritin, zyrtec, xyzal, (levocetirizine) clarinex) cause the blood brain barrier at a much lesser amount and more targeted to the h1 receptor. ...Read more
Yes but why: Although antihistamines are a very safe class of medications, the better question is why is there a need to take them daily? If antihistamines are being taken for treatment of nasal symptoms, see an allergist to identify the trigger. ...Read more
Several are good: Loratedine (Alavert, Claritin), Cetirizine (Zyrtec)and Fexofenadine (Allegra)are all effective. Dyphenhydramine (Benadryl) is short acting so if you want the reaction not to come back in the middle of the night then one of the above would be better. Remember that you should not give children under 2 antihistamines without checking with your doctor. Between 2-4 y/o you should also ask. Not for colds ...Read more